MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; TRACTION, APPARATUS, NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; TRACTION, APPARATUS, NON-POWERED
Model Number 357.371
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during post-operative inspection on (b)(6) 2019, the blade guide sleeve and compression nut were discovered to be stuck together.There was no patient involvement.This report is for a buttress/compression nut.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10.Additional manufacturer narrative.H3, h6: investigation summary complaint summary: it was reported that on an unknown date, the blade guide sleeve and compression nut were discovered to be stuck together post-operatively during the inspection.There was no patient involvement.Flow: device interaction/functional.Visual inspection: the buttress compression nut (part # 357.371, lot # unknown) was received at us cq with the compression nut stuck to the blade/guide sleeve.Functional test: a functional test was performed, and the compression nut cannot be separated from the blade guide sleeve.It is stuck and cannot be moved.The complaint was able to be replicated; therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed since the relevant dimensions are not accessible.Document/specification review: the following drawing(s) was reviewed; buttress/compression nut for blade guide sleeve, tfn: 357_371 rev d.A dhr review could not be performed as the lot number is unknown.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The buttress compression nut (part # 357.371, lot # unknown) was received with the compression nut stuck to the blade/guide sleeve.A functional test was performed, and the compression nut cannot be separated from the blade guide sleeve.It is stuck and cannot be moved.The complaint was able to be replicated; therefore, the complaint is confirmed.Dimensional analysis was not performed since the relevant dimensions are not accessible.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BUTTRESS/COMPRESSION NUT FOR 357.369
Common Device Name
TRACTION, APPARATUS, NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8400555
Report Number2939274-2019-56866
Device Sequence Number2326502
Product Code HST
UDI-Device Identifier10886982196057
UDI-Public(01)10886982196057
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.371
Device Catalogue Number357.371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/18/2019
04/11/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/23/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1